Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Have red, itchy rashes on abdomen, starting from arm and spreading to abdomen. Not herpes. What else?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 345 Questions
I have red rashes on my skin on the left abdomen- starting from below the arm level and spreading to the middle of the abdomen.. It is itching, small rounded in shape and many of them since a week. I also see such rashes on my left calf and right buttock today. The family doctors has ruled out herpes.
Posted Wed, 11 Sep 2013 in Skin Hair and Nails
Answered by Dr. Kruti 6 hours later

Thanks for posting your query.

I can understand your concern.

From the description that you have provided there are two possibilities:-

1. Tinea corporis which is a fungal infection of the skin.

2. Urticaria which could be due to allergy due to food, medications, dust, pollen etc.

The lesions of urticaria come and go while that of Tinea would remain constant.

I would advise that you take tab. Levocet 5 mg once a day to control the itching. This would be helpful in controlling the urticaria as well.

However, I would like to request you for a photograph of the rash in order to rule out tinea corporis and to recommend appropriate treatment.

Please let me know if you have any queries.

Take care.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor